MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample(s) were not returned to the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed this is the only reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded.A revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00034.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the right proximal-mid superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded via duplex ultrasound (dus) imaging.A clinically driven revascularization was performed and the health care professional (hcp) deemed it was successful.The investigator assessed that the event was not related to the study devices or procedure.The samples were discarded by the user facility and are not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00034.
 
Additional Manufacturer Narrative
Additional information: b.3 the date of the event is updated from "(b)(6) 2016." b.5 the event description was changed from " it was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded.A revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00034." to "it was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the right proximal-mid superficial femoral artery (sfa).Approximately 6 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded via duplex ultrasound (dus) imaging.A clinically driven revascularization was performed and the health care professional (hcp) deemed it was successful.The investigator assessed that the event was not related to the study devices or procedure.The samples were discarded by the user facility and are not available for further evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturers report number is 3006513822-2017-00034." b.6 the relevant tests and lab data were updated from "unknown" to "on (b)(6) 2016, dus imaging indicated target lesions were patent.On (b)(6) 2016, dus imaging indicated target lesion were occluded.On (b)(6) 2016, reintervention was performed on target lesions and one non-target lesion within the target vessel.On (b)(6) 2017, dus imaging indicated target lesions were patent and core lab analysis of dus imaging on (b)(6) 2017 confirmed target lesions were patent.B.7 the other relevant history had the following statement added "past medical history includes: current smoker, peripheral artery disease (pad), claudication, glaucoma, reflux, rutherford class iii in right leg." corrected data: d.4 the udi no.Was changed from "(b)(4)." h.6 the eval code and desc section was updated to align with fda guidance effective july 6th, 2018.The method codes "3263 and 3317" were changed to "4115,3331, and 4110." the results code "213" was added.The conclusion code "92" was changed to "4310." h3 analysis: the sample(s) were not returned to the user facility; therefore, device evaluations are unable to be performed.A lot history review revealed this is the only reocclusion complaint associated with this lot.A review of the device history record (dhr) shows the lot was manufactured to specification.Conclusion: the actual samples were not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study devices or procedure.Based on the instructions for use (ifu), the occurrence of a reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6333133
Report Number3006513822-2017-00033
Device Sequence Number19038171
Product Code ONU
UDI-Device Identifier00801741123269
UDI-Public(01)00801741123269(17)170216(10)GFAP2920
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2017
Device Model Number9004
Device Catalogue NumberLX351306605F
Device Lot NumberGFAP2920
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/12/2018
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR